Alert archive / Arkansas / Flash Flood Warnings in 2008
Flash Flood Warning 18, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Mar 18, 2008, 5:15 PM CDT for 7 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 15 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2008, 5:15 PM CDT (22:15 UTC)
- Expired
- Mar 19, 2008, 8:15 AM CDT
- In force
- 15 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 100 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 6:18 PM CDT | FLASH FLOOD | Egypt, AR | ROADS FLOODED |
| Mar 19, 1:30 AM CDT | FLASH FLOOD | 3 W Trumann, AR | HWY 69 CLOSED |
| Mar 19, 1:50 AM CDT | FLASH FLOOD | Jonesboro, AR | PARTS OF AIRPORT ROAD IMPASSABLE. AIRPORT ROAD AND NEIL ROAD CLOSED. AGGY AND STADIUM ROADS CLOSED |
| Mar 19, 3:05 AM CDT | FLASH FLOOD | Imboden, AR | HWYS 62 AND 63 CLOSED DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 63 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 467 m²/s²
- 0-3 km storm-relative helicity
- 574 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 182216
FFWMEG
ARC021-031-055-075-093-111-121-MOC069-155-190415-
/O.NEW.KMEG.FF.W.0018.080318T2215Z-080319T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
515 PM CDT TUE MAR 18 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN EASTERN ARKANSAS...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
POINSETT COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 1115 PM CDT
* AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN WILL CONTINUE TO MOVE OVER THE WARNED AREA. OVER THE
PAST HOUR 1 TO 2 INCHES OF RAINFALL HAS FALLEN ACROSS PORTIONS OF
THE WARNED AREA. AN ADDITIONAL 2 TO 4 INCHES OF RAIN MAY FALL ACROSS
THE WARNED AREA OVER THE NEXT SEVERAL HOURS WHICH WILL LIKELY RESULT
IN FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FONTAINE...
BOLTON...WARDELL...STEELE...SENATH...MALDEN...KENNETT...
HORNERSVILLE...HOLCOMB...HAYTI HEIGHTS...HAYTI...GLENNONVILLE...
DENTON...DEERING...COOTER...CLARKTON...CARDWELL...CAMPBELL...
ARBYRD...WALNUT RIDGE...WALCOTT...SUCCESS...ST. FRANCIS...REYNO...
RECTOR...RAVENDEN SPRINGS...RAVENDEN...PORTIA...POLLARD...
POCAHONTAS...PIGGOTT...PEACH ORCHARD...PARAGOULD...OAK GROVE
HEIGHTS...OKEAN...MCDOUGAL...MAYNARD...MARMADUKE...LYNN...LAFE...
KNOBEL...IMBODEN...HOXIE...HICKORIA...GREENWAY...EVENING STAR...
DELAPLAINE...DATTO...DALTON...CORNING...COLLEGE CITY...BLACK
ROCK...BIGGERS...BEECH GROVE...ATTICA AND ANNIEVILLE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3638 8994 3638 8959 3625 8965 3625 8971
3621 8966 3575 8986 3573 8996 3564 8990
3547 9103 3590 9102 3589 9137 3625 9135
3627 9128 3646 9134 3651 9025 3664 9017
3664 8997
TIME...MOT...LOC 2215Z 180DEG 0KT 3600 9087
$$4 follow-up statements
000
WGUS74 KMEG 190231
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
930 PM CDT TUE MAR 18 2008
ARC021-031-055-075-093-111-121-MOC069-155-190415-
/O.CON.KMEG.FF.W.0018.000000T0000Z-080319T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-CLAY AR-RANDOLPH AR-GREENE AR-
LAWRENCE AR-DUNKLIN MO-PEMISCOT MO-
930 PM CDT TUE MAR 18 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
PEMISCOT...DUNKLIN...LAWRENCE...GREENE...RANDOLPH...CLAY...
POINSETT...MISSISSIPPI AND CRAIGHEAD COUNTIES...
AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. DOPPLER RADAR
ESTIMATES THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOLTON...
WARDELL...STEELE...SENATH...MALDEN...KENNETT...HORNERSVILLE...
HOLCOMB...HAYTI HEIGHTS...HAYTI...GLENNONVILLE...DENTON...DEERING...
COOTER...CLARKTON...CARDWELL...CAMPBELL...ARBYRD...WALNUT RIDGE...
WALCOTT...SUCCESS...ST. FRANCIS...REYNO...RECTOR...RAVENDEN
SPRINGS...RAVENDEN...PORTIA...POLLARD...POCAHONTAS...PIGGOTT...PEACH
ORCHARD...PARAGOULD...OAK GROVE HEIGHTS...OKEAN...MCDOUGAL...
MAYNARD...MARMADUKE...LYNN...LAFE...KNOBEL...IMBODEN...HOXIE...
HICKORIA...GREENWAY...EVENING STAR...DELAPLAINE...DATTO...DALTON...
CORNING...COLLEGE CITY...BLACK ROCK...BIGGERS...BEECH GROVE...ATTICA
AND ANNIEVILLE.
.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES OF RAIN ARE POSSIBLE
IN THE WARNED AREA.
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3638 8994 3638 8959 3625 8965 3625 8971
3621 8966 3575 8986 3573 8996 3564 8990
3547 9103 3590 9102 3589 9137 3625 9135
3627 9128 3646 9134 3651 9025 3664 9017
3664 8997
TIME...MOT...LOC 0230Z 180DEG 0KT 3600 9087
$$000
WGUS54 KMEG 190409
FFWMEG
ARC021-031-055-075-093-111-121-MOC069-155-191015-
/O.EXT.KMEG.FF.W.0018.000000T0000Z-080319T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1109 PM CDT TUE MAR 18 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN EASTERN ARKANSAS...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
POINSETT COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 515 AM CDT WEDNESDAY
* AT 1109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. DOPPLER RADAR ESTIMATES THAT
3 TO 5 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOLTON...
WARDELL...STEELE...SENATH...MALDEN...KENNETT...HORNERSVILLE...
HOLCOMB...HAYTI HEIGHTS...HAYTI...GLENNONVILLE...DENTON...
DEERING...COOTER...CLARKTON...CARDWELL...CAMPBELL...ARBYRD...WALNUT
RIDGE...WALCOTT...SUCCESS...ST. FRANCIS...REYNO...RECTOR...RAVENDEN
SPRINGS...RAVENDEN...PORTIA...POLLARD...POCAHONTAS...PIGGOTT...
PEACH ORCHARD...PARAGOULD...OAK GROVE HEIGHTS...OKEAN...
MCDOUGAL...MAYNARD...MARMADUKE...LYNN...LAFE...KNOBEL...IMBODEN...
HOXIE...HICKORIA...GREENWAY...EVENING STAR...DELAPLAINE...DATTO...
DALTON...CORNING...COLLEGE CITY...BLACK ROCK...BIGGERS...BEECH
GROVE...ATTICA AND ANNIEVILLE.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3638 8994 3638 8959 3625 8965 3625 8971
3621 8966 3575 8986 3573 8996 3564 8990
3547 9103 3590 9102 3589 9137 3625 9135
3627 9128 3646 9134 3651 9025 3664 9017
3664 8997
TIME...MOT...LOC 0409Z 180DEG 0KT 3600 9087
$$000
WGUS74 KMEG 190706
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
205 AM CDT WED MAR 19 2008
ARC021-031-055-075-093-111-121-MOC069-155-191015-
/O.CON.KMEG.FF.W.0018.000000T0000Z-080319T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-CLAY AR-RANDOLPH AR-GREENE AR-
LAWRENCE AR-DUNKLIN MO-PEMISCOT MO-
205 AM CDT WED MAR 19 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
PEMISCOT...DUNKLIN...LAWRENCE...GREENE...RANDOLPH...CLAY...
POINSETT...MISSISSIPPI AND CRAIGHEAD COUNTIES...
AT 205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. DOPPLER RADAR
ESTIMATES THAT 4 TO 6 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED
AREA. SEVERAL ROADS ACROSS THE JONESBORO AREA ARE CLOSED DUE TO
FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOLTON...
WARDELL...STEELE...SENATH...MALDEN...KENNETT...HORNERSVILLE...
HOLCOMB...HAYTI HEIGHTS...HAYTI...GLENNONVILLE...DENTON...DEERING...
COOTER...CLARKTON...CARDWELL...CAMPBELL...ARBYRD...WALNUT RIDGE...
WALCOTT...SUCCESS...ST. FRANCIS...REYNO...RECTOR...RAVENDEN
SPRINGS...RAVENDEN...PORTIA...POLLARD...POCAHONTAS...PIGGOTT...PEACH
ORCHARD...PARAGOULD...OAK GROVE HEIGHTS...OKEAN...MCDOUGAL...
MAYNARD...MARMADUKE...LYNN...LAFE...KNOBEL...IMBODEN...HOXIE...
HICKORIA...GREENWAY...EVENING STAR...DELAPLAINE...DATTO...DALTON...
CORNING...COLLEGE CITY...BLACK ROCK...BIGGERS...BEECH GROVE...ATTICA
AND ANNIEVILLE.
.ADDITIONAL RAINFALL AMOUNTS OF 1 INCH IS POSSIBLE IN THE WARNED
AREA.
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3638 8994 3638 8959 3625 8965 3625 8971
3621 8966 3575 8986 3573 8996 3564 8990
3547 9103 3590 9102 3589 9137 3625 9135
3627 9128 3646 9134 3651 9025 3664 9017
3664 8997
TIME...MOT...LOC 0705Z 180DEG 0KT 3600 9087
$$000
WGUS54 KMEG 191008
FFWMEG
ARC021-031-055-075-093-111-121-MOC069-155-191315-
/O.EXT.KMEG.FF.W.0018.000000T0000Z-080319T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
508 AM CDT WED MAR 19 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN EASTERN ARKANSAS...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
POINSETT COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 815 AM CDT
* AT 508 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. DOPPLER RADAR ESTIMATES THAT
4 TO 6 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOLTON...
WARDELL...STEELE...SENATH...MALDEN...KENNETT...HORNERSVILLE...
HOLCOMB...HAYTI HEIGHTS...HAYTI...GLENNONVILLE...DENTON...
DEERING...COOTER...CLARKTON...CARDWELL...CAMPBELL...ARBYRD...WALNUT
RIDGE...WALCOTT...SUCCESS...ST. FRANCIS...REYNO...RECTOR...RAVENDEN
SPRINGS...RAVENDEN...PORTIA...POLLARD...POCAHONTAS...PIGGOTT...
PEACH ORCHARD...PARAGOULD...OAK GROVE HEIGHTS...OKEAN...
MCDOUGAL...MAYNARD...MARMADUKE...LYNN...LAFE...KNOBEL...IMBODEN...
HOXIE...HICKORIA...GREENWAY...EVENING STAR...DELAPLAINE...DATTO...
DALTON...CORNING...COLLEGE CITY...BLACK ROCK...BIGGERS...BEECH
GROVE...ATTICA AND ANNIEVILLE.
ADDITIONAL RAINFALL AMOUNTS OF 1 INCH IS POSSIBLE IN THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3638 8994 3638 8959 3625 8965 3625 8971
3621 8966 3575 8986 3573 8996 3564 8990
3547 9103 3590 9102 3589 9137 3625 9135
3627 9128 3646 9134 3651 9025 3664 9017
3664 8997
TIME...MOT...LOC 1008Z 180DEG 0KT 3600 9087
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 18, 3:45 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 18, 3:45 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
345 PM CDT TUE MAR 18 2008
.DISCUSSION...
DEEP UPPER LOW PRESSURE SYSTEM CURRENTLY LOCATED OVER NORTHERN
MEXICO HAS HELPED TO DEVELOP MID AND UPPER LEVEL RIDGING OVER MUCH
OF THE LOWER MISSISSIPPI AND TENNESSEE VALLEYS THIS AFTERNOON. AN
UNSEASONABLY WARM AND HUMID AIRMASS HAS ADVECTED NORTHWARD OVER
MUCH OF THE FORECAST AREA TODAY. ALTHOUGH THIS AIRMASS HAS BECOME
CONDITIONALLY UNSTABLE...IT HAS REMAINED LARGELY CAPPED BY AN
EXPANSIVE SUBSIDENCE INVERSION. THIS HAS PREVENTED CONVECTION FROM
DEVELOPING TODAY ACROSS THE EXPANDING WARM SECTOR. TEMPERATURES
CONTINUE TO RISE TO THE MID AND UPPER 70S WITH BREAKS IN THE
CLOUDS AND DIURNAL HEATING OVER MUCH OF THE REGION CONTINUING.
DEWPOINTS HAVE NOW RISEN INTO THE MIDDLE 60S WEST OF THE
MISSISSIPPI RIVER...OVER MUCH OF EASTERN ARKANSAS. IN THESE
AREAS...THERMODYNAMIC PROFILES ARE BECOMING SUCH THAT THE CAPPING
INVERSION MAY BE CLOSE TO BREAKING...ALTHOUGH RECENT RADAR TRENDS
CONTINUE TO INDICATE THAT CONVECTION TRYING TO DEVELOP IN THE WARM
SECTOR IS STILL STRUGGLING. IF THIS CONVECTION COULD BREAK THE
CAPPING INVERSION...THERE IS MORE THAN ENOUGH CONDITIONAL
INSTABILITY AND SHEAR TO SUPPORT SURFACE BASED SUPERCELL
THUNDERSTORMS THAT WOULD RAPIDLY POSE A DAMAGING WIND...LARGE HAIL...AND
TORNADO THREAT. YET WITH THE PASSING OF PEAK HEATING AND THE BEST
UPPER LEVEL FORCING STILL TO OUR SOUTHWEST...CONFIDENCE CONTINUES
TO WANE WITH RESPECT TO LATE AFTERNOON AND EVENING SUPERCELL
DEVELOPMENT. THEREFORE...THINK THAT MOST AREAS WILL SIMPLY REMAIN
DRY THROUGH THE REMAINDER OF THIS EVENING. THE ONLY EXCEPTION WILL
BE ACROSS EXTREME NORTHEAST ARKANSAS...WHERE A SURFACE BOUNDARY
WILL PROVIDE A FOCUS FOR LIFT AS A STRENGTHENING LOW LEVEL JET
PUNCHES INTO THE AREA COLOCATED WITH A COUPLED UPPER LEVEL JET
STRUCTURE (RIGHT ENTRANCE REGION TO AN UPPER JET MAX CENTERED OVER
THE UPPER MIDWEST AND THE LEFT EXIT REGION OF ANOTHER UPPER JET
MAX EJECTING OUT OF TEXAS).
THE BETTER FORCING FOR CONVECTION APPEARS TO APPROACH THE MID
SOUTH LATER TONIGHT AS A 100+KT MID LEVEL JET OVER TEXAS THIS
EVENING EJECTS NORTHEASTWARD TOWARD THE MID SOUTH. THIS WILL HELP
TO ENHANCE LIFT IMMEDIATELY ALONG AND JUST AHEAD OF THE SLOWLY
SOUTHEASTWARD MOVING COLD FRONT. MID LEVEL LAPSE RATES SHOULD
BEGIN TO STEEPEN AND WITH CONTINUED STRONG LOW LEVEL MOISTURE
ADVECTION...EXPECT LOW LEVEL TEMPERATURES TO REMAIN IN THE UPPER
60S TO LOW 70S AND DEWPOINTS IN THE LOW TO MID 60S IN ADVANCE OF
THE FRONT. THIS WILL LIKELY RESULT IN MUCAPES BETWEEN 500-1000J/KG
AHEAD OF THE FRONT. THIS AMOUNT OF INSTABILITY COMBINED WITH
STRONG DEEP LAYER 0-6KM BULK SHEAR IN EXCESS OF 60KTS...SHOULD BE
SUFFICIENT TO ALLOW THUNDERSTORMS TO DEVELOP TO BECOME SEVERE.
0-1KM STORM RELATIVE HELICITY VALUES WILL REMAIN AROUND
400M2/S2. CONVECTION SHOULD BECOME STRONGLY FORCED ALONG THE FRONT
WITH THE UPPER LEVEL DYNAMICS ALIGNING ALONG THE FRONT. EXPECT A
STRONG TO SEVERE SQUALL-LINE TO MOVE ACROSS THE AREA OVERNIGHT.
THE GREATEST INSTABILITY SHOULD REMAIN ALONG AND SOUTH OF
INTERSTATE 40 AND IN THESE AREAS EXPECT THE POTENTIAL FOR BOWING
SEGMENTS AND EMBEDDED SUPERCELLS ALONG THE LINE. THE GREATEST
THREAT FROM THESE STORMS WILL BE DAMAGING STRAIGHT-LINE WIND GUSTS
AND ISOLATED TORNADOES.
TO THE NORTH OF THE FRONTAL BOUNDARY...THERE REMAINS THE POTENTIAL
FOR FLOODING RAINS...PRIMARILY FOCUSED ACROSS NORTHEAST ARKANSAS
INTO THE MISSOURI BOOTHEEL LATER THIS EVENING THROUGH WEDNESDAY
MORNING. THE POTENTIAL EXIST FOR RAINFALL TOTALS BETWEEN 2 AND 5
INCHES...WITH ISOLATED HIGHER AMOUNTS. THIS RAINFALL COUPLED WITH
SATURATED CONDITIONS WILL LIKELY LEAD TO SOME FLASH FLOODING OF
CREEKS...STREAMS...AND SMALLER RIVER TRIBUTERIES. THEREFORE...WILL
KEEP FLASH FLOOD WATCH IN PLACE THROUGH TONIGHT. LATER SHIFTS WILL
NEED TO EVALUATE THE POTENTIAL FOR FLOODING RAINS CONTINUING PAST
12Z AND THE NEED TO EXTEND THE WATCH. AT THIS TIME THOUGH...IT
APPEARS THE HEAVIEST RAIN WILL BE COMING TO AN END AS THE SYSTEM
MOVES MORE RAPIDLY NORTHEAST.
AS THIS SYSTEM DEPARTS...ZONAL UPPER LEVEL FLOW WILL MOVE INTO THE
REGION THROUGH THE END OF THE WEEK. THIS WILL RESULT IN CALMER
WEATHER CONDITIONS WITH NEAR OR SLIGHTLY ABOVE AVERAGE
TEMPERATURES. A SERIES OF WEAK NORTHERN STREAM SHORTWAVES WILL
MOVE ACROSS THE AREA OVER THE WEEKEND AND EARLY NEXT WEEK...BUT
WITH LIMITED MOISTURE...ONLY EXPECTING SLIGHT CHANCES FOR RAIN.
TEMPERATURES SHOULD COOL SOME INTO THE WEEKEND AND EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 53 55 41 66 / 100 80 0 10
MKL 53 53 34 64 / 100 90 10 10
JBR 47 52 38 64 / 100 80 0 10
TUP 61 61 38 67 / 100 90 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-
RANDOLPH-ST. FRANCIS.
WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR DUNKLIN-PEMISCOT.
WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR DESOTO.
WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR DYER-LAKE-
LAUDERDALE-OBION-SHELBY-TIPTON.
WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&
JLHHazardous weather outlook, Mar 18, 5:08 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 508 PM CDT TUE MAR 18 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-200015- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 508 PM CDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF OF THE MID SOUTH THIS EVENING AND OVERNIGHT. EXPECT A LINE OF THUNDERSTORMS TO DEVELOP AHEAD OF A SURFACE LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE PRIMARY RISK OF DAMAGING WINDS AND ISOLATED TORNADOES. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE BETWEEN 5 PM AND 2 AM WEDNESDAY MORNING NORTH AND WEST OF A LINE FROM HELENA TO PARIS. THIS AREA IS COVERED BY TORNADO WATCH 132. AREAS OF SOUTH AND EAST OF THIS LINE SHOULD EXPECT A THREAT OF SEVERE WEATHER FROM 9 PM TO 6 AM WEDNESDAY MORNING. HEAVY RAINFALL IS ALSO EXPECTED LATER TONIGHT ACROSS AREAS NORTH OF A FORREST CITY ARKANSAS TO MEMPHIS TO UNION CITY TENNESSEE LINE AS A SLOW MOVING COLD FRONT PUSHES THROUGH THE FORECAST AREA. RAINFALL AMOUNTS BETWEEN 2 AND 5 INCHES ARE POSSIBLE WEST OF THE MISSISSIPPI RIVER WITH LESSER AMOUNTS...GENERALLY BETWEEN 1 AND 3 INCHES...EXPECTED FURTHER SOUTH AND EAST. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR NORTHWEST PORTIONS OF THE MID SOUTH...SINCE THE GROUND REMAINS SATURATED AND THERE REMAINS A POTENTIAL FOR FLASH FLOODING. STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL CONTINUE THROUGH TONIGHT. A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE MIDSOUTH UNTIL 7AM WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY HEAVY RAINFALL WILL LIKELY CONTINUE INTO WEDNESDAY MORNING ACROSS NORTHERN PORTIONS OF THE MID SOUTH AND THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED THROUGH WEDNESDAY MORNING ACROSS PORTIONS OF THE AREA. IN ADDITION TO FLASH FLOODING...SOME RIVER FLOODING IS LIKELY ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND LAW ENFORCEMENT IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THIS EVENING AND OVERNIGHT FOR MUCH OF THE MID SOUTH. JLH/RJO
In the hours before
Local storm report, Mar 18, 4:06 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
406 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND GST COLLEGE CITY 36.13N 90.94W
03/18/2008 M64.00 MPH LAWRENCE AR TRAINED SPOTTER
MEASURED ON HOME ANEMOMETER
&&
DSVSpecial weather statement, Mar 18, 4:12 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 412 PM CDT TUE MAR 18 2008 ARZ008-009-017-018-182145- CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR- 412 PM CDT TUE MAR 18 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CLAY COUNTY IN EASTERN ARKANSAS... NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS... EAST CENTRAL LAWRENCE COUNTY IN EASTERN ARKANSAS... EASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING 40 TO 55 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF COLLEGE CITY AT 412 PM CDT...MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN IS POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY...GREENE...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING THE CITIES OF CORNING...POCAHONTAS...RECTOR AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY.. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA. TLSJR
Local storm report, Mar 18, 4:33 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
433 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND GST COLLEGE CITY 36.13N 90.94W
03/18/2008 M64.00 MPH LAWRENCE AR TRAINED SPOTTER
MEASURED ON HOME ANEMOMETER
0426 PM TSTM WND GST CORNING 36.41N 90.59W
03/18/2008 E65.00 MPH CLAY AR TRAINED SPOTTER
&&
DSVLocal storm report, Mar 18, 5:06 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
506 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND GST COLLEGE CITY 36.13N 90.94W
03/18/2008 M64.00 MPH LAWRENCE AR TRAINED SPOTTER
MEASURED ON HOME ANEMOMETER
0426 PM TSTM WND GST CORNING 36.41N 90.59W
03/18/2008 E65.00 MPH CLAY AR TRAINED SPOTTER
0503 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR PUBLIC
3 TREES DOWN
&&
DSVLocal storm report, Mar 18, 5:08 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
508 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND GST COLLEGE CITY 36.13N 90.94W
03/18/2008 M64.00 MPH LAWRENCE AR TRAINED SPOTTER
MEASURED ON HOME ANEMOMETER
0426 PM TSTM WND GST CORNING 36.41N 90.59W
03/18/2008 E65.00 MPH CLAY AR TRAINED SPOTTER
0503 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR PUBLIC
3 TREES DOWN
0506 PM TSTM WND GST PARAGOULD 36.06N 90.51W
03/18/2008 E75.00 MPH GREENE AR TRAINED SPOTTER
&&
DSVThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 4:44 AM CDT | Wind Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 26 hr |
| Mar 18, 11:34 AM CDT | River Flood Warning | MEG | Clay, Greene | 48 days |
| Mar 18, 11:34 AM CDT | River Flood Warning | MEG | Craighead | 4 days |
| Mar 18, 11:34 AM CDT | River Flood Warning | MEG | St. Francis | 5 days |
| Mar 18, 11:35 AM CDT | River Flood Warning | MEG | Mississippi, Poinsett | 11 days |
| Mar 18, 4:21 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Lawrence, Randolph | 39 min |
| Mar 18, 4:42 PM CDT | Tornado Warning | MEG | Clay, Craighead, Greene | 48 min |
| Mar 18, 4:53 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 52 min |
| Mar 18, 5:11 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Lawrence, Mississippi, Poinsett | 49 min |
| Mar 18, 5:24 PM CDT | Tornado Warning | MEG | Craighead, Greene | 51 min |
| Mar 18, 5:30 PM CDT | Tornado Warning | MEG | Clay, Greene | 45 min |
| Mar 18, 6:02 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 28 min |
| Mar 18, 6:38 PM CDT | Tornado Warning | MEG | Craighead, Greene | 52 min |
| Mar 18, 6:13 PM CDT | Tornado Warning | MEG | Dunklin, Pemiscot | 47 min |
Nearby
Flash Flood Warnings in Arkansas, 2008Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.